Does this normally happen?

Today after my rads, the dr came in and the team said I was being lined up for different radiotherapy direction for the next 6 treatments. I also had 2 more tattoos done. When I asked why they said it was normal and everyone has it like this.

As I’m having my rads in France maybe its a French thing, but has anyone else had this?

Thanks

Hi Peacock
Your team could have been marking you up for ‘boosters’(a more targeted area where the machine almost touches the area). This does the scar area if you had a lumpectomy. I am not sure what happens if you have had a mastectomy. I had 15 ‘all over’ rads then 5 boosters. My team drew an area around my scar then photographed it. This was instead if having tattoos. Everyday when I went for my boosters they got my photo out and lined the machine up with the photo. Maybe in France they do it differently with the same outcome (if you know what I mean)

Hope this helps
Anita

Hi Anita

Thanks for that, I don’t really get the chance to ask what is going on and why, it can be a bit like that here.

I had a mastectomy and as I had IBC I have quite a large scar, so far from where I am going red they’ve been zapping a square area above the breast (that was) down my chest, underneath and in my armpit. The new pen marks were just across the scar area.

I’ll let you know after tomorrow, maybe if the machine comes lower it will be boosters.

hi peacock…:smiley:

i was given two extra tattoos when i went for my first treatment…

i had to see the dr on tuesday and she said she wanted to see me on monday as apparantly i have been also getting a boost since day one… (i didn’t realise this as it is the only way i have ever had the treatment…) she wants to check it is not causing me too much extra burning… she said i was getting it because of the IBC… perhaps that is why you were getting five weeks of treatment and i am getting four… (because i had the extra boost from the start…)

Hi Rhapsody

Well today it seemed the same as normal except that I was a bit higher on the bed than usual, but still 4 zaps for about the same length of time.

Hope all is going well for you, we’re nearly there aren’t we?

Are you having Herceptin too like me?

Take care

No - no herceptin here… Just the tamoxifen… I was saying to someone this morning that it is going to be so weird when there is no more treatment happening all the time… But good…:smiley:

Oh and i’ve been getting five zaps each day… I started counting after you mentioned it at the start…:smiley: Found that much better as i then knew what was happening…:smiley:

I get one set of zaps with the machine towards my right at an angle and with the machine exposing a large rectangle… One zap of about 24 seconds then one zap of about 12 seconds… (the machine makes some very weird noises during the second set…)

They then move the machine to my left hand side low down on the floor… and again two zaps of about 24 and 12 seconds…

For both these first two sets they place a strange jelly like cover over me…

They then remove the cover and place the machine directly above me just below my neck… (I have to move my head backwards…) The machine then has only a quite small apperture… (Not sure if that is the correct word… lol) and i get zapped for about 40 seconds…

Yours sounds much more high tech than mine Rhapsody, I only get zapped, no jelly cover or anything.

I think maybe you are right. The last 4 weeks have been generalised, and this last week are higher intensity zaps of the scar area.

Yesterday I felt completely whacked out and so far until then haven’t felt quite so bad. How many more sessions do you have to go?

Good luck

P x

I’ve got 9 more to go… (having 20 in total…) but concerned if we are going to affected by snow here the next couple of days, getting to the hospital etc… It is tomorrow that i am meant to be seeing the doctor again before they do any treatment and also concerned if i struggle into newcastle and she hasn’t it will be a wasted journey…

Sorry to hear that you have felt more tired this weekend… So far i still seem fine… i seem to have so much more energy than when we were on chemo…

Hi Rhapsody

Hope the horrid weather (but picturesque) doesn’t keep you from your rads. We’ve been watching the news here in France and can’t believe how much snow the UK has had! We’ve just got it mild and wet - I think I’d rather have snow.

You are just behind me then, by 4! I am beginning to feel more and more weary but only 5 more to go. Do you know how many weeks after it takes to start to get more energy again?

I’m going to post a new thread, about tumour markers. I’ve just had mine done since finishing chemo, the result is 18 which I know is ok, but why, when they have taken all the cancer away and you are in effect NED do you still have a number, shouldn’t it be 0? Just wondered about that.

anyway, good luck and hope you managed to get there - have you got any skis??

P xx

Hi peacock!

How many tattoos have you had altogether?

The weighted jelly like sheet they place on you is to keep the rads nearer the surface of the skin. They then check you carefully due to higher risk of burning.

Glad to read you’re still coping well with the treatment.

Love
Jackie x

seen my onc today… she also doubles up as my rads doctor… lol i am to keep the jelly sheet until thursday but she thinks for my final four days she will do something different…
she said they usually use the jelly sheet for IBC patients at the royal marsden… (i’m actually being treated at newcastle…) she said she is concerned how my underarm area will be after we finish as it is starting to look red now… but feels given how my skin was with the IBC it is worth it…

i’m really shattered now though after making my own way in the last couple of days… good news though all snow here has vanished…

i did ask my breast cancer nurse about cancer markers last week… but she didn’t seem to think they would be monitoring me… i will have to ask the onc next tuesday… i’m the first IBC patient they’ve had at my small local hospital in 4 years and sometimes i get the impression the breast cancer nurse seems puzzled while i am concerned about “IBC type things…” like my skin being crinkly when i was having chemo etc…

Hi Jackie and Rhapsody

Thanks for letting me know about the jelly thing, its not something they’ve used for me here, and of course, like Rhapsody my concerns are always about IBC things.

I’ve now got 4 tattoos but each day I also get marked with a black pen. My skin is very nicely red now, not sure if that is a good thing and the main sore area is right underneath the armpit. I haven’t been able to wear a bra since I started rads, and my poor other boob is looking a bit sad and very droopy!

I still have 4 zaps, but then I get something attached to the machine which sends the beam down right over the scar area rather than anywhee else. Beam me up Scottie, I think everytime they do it!

Only 3 more to go now

Good luck ladies and hope you manage to keep warm

P xx

How are you doing…? You must be finished by now…
I’m meant to have four more days this week - but this morning i am not sure that is going to happen - my skin is rapidly getting worse and my underarm area is starting to be a bit of a mess…:frowning: I will see what they say this morning…

Had my treatment this morning and then had to see a dr (not my usual one) who went “Ooh…” anyway he has given me some painkillers and some cool gel pads to see if that will help… He said that on Thursday they will be able to send me home with some special cream that you can use once the treatment has finished…

Hi Rhapsody

How did your last session go today? What cream did they give you?

So far, so good for me I am still only using the almond oil they told me to use, it isn’t too bad and no sign (yet) of any skin peeling. I’ve had a bit of a rash like a heat rash though.

My scar is feeling really tight, how is yours doing? I must need to do more exercises I think to try and loosen it up.

Take care

It’s not going well at all here…:frowning: My skin has split alot underneath my arm… so it is all red and oozy…:frowning: I finally finished yesterday and they have given me some flamazine cream and some dressings… They have said it likely to get worse over the next 10 days but should start to get better then…

Sorry to hear that Rhapsody, are you managing to wear a bra, perhaps that is rubbing and making it worse? I haven’t worn a bra since starting radiotherapy.

Hope the flamazine helps, I think what they gave me is something like flamazine, although its called biafine here in France.

Take it easy

P x

No - i’ve not worn a bra since the op… I think it is because of that cover they put on me as that was meant to increase the dose to the skin layer by 20%… The onc did say she was keeping on the cover as long as my skin held up…
I’ve just been looking at the letter i need to give to my GP and apparantly the official name for what i have got is moist desquamation… Somehow it feels like it would have a name like that… lol